MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK CR(R) PLUS DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK CR(R) PLUS DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number CRPLUS
Medical Device Problem Codes Failure to Power Up (1476); No Audible Prompt/Feedback (2282)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer will be provided with a replacement device.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device had all three icons (charge pak, attention and service wrench) present on its readiness display, and when attempting to power the device on there were no voice prompts.Without voice prompts, a device user would not receive the audible instructions on how to properly use the device on a patient which could delay, or prevent, defibrillation if necessary.There was no patient use associated with the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer¿s device and verified the reported issue.Physio observed that the device would not power on when prompted, which is why the customer had originally stated that there were no voice prompts.Physio found that the customer had previously installed the shorting plug onto the device¿s charge pak assembly and then removed it.This action of installing and removing the shorting plug crushed the contacts on the charge pak assembly and upon being placed back into the device, caused its internal hybrid layer capacitor (hlc) batteries to deplete which prevented the device from powering on.The cause of the reported issue was determined to be use error due to the customer installing, then removing, a shorting plug onto the charge pak assembly prior to reinstalling it into the device which resulted in the depletion of the internal hlc batteries.

Brand Name
LIFEPAK CR(R) PLUS DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7990582
Report Number0003015876-2018-01748
Device Sequence Number1739227
Product Code MKJ
UDI-Device Identifier00885074440323
UDI-Public00885074440323
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K033275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCRPLUS
Device Catalogue Number99403-000156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1